We are 144,874 members in 73 forums discussing 114,700 topics.

Help with Abbreviations

All TopicsForum: Help Me Get Through Treatment → Topic: FEC-T side effects?

Topic: FEC-T side effects?

Forum: Help Me Get Through Treatment — Medications and other treatments, medical benefits, and managing side effects.

Posted on: May 8, 2011 04:35PM

somnia wrote:

What kind of FEC-T side affects do you have? and how do you deal with them? I am going throgh the second cycle of FEC. The side effects are: nausea and vomiting on the verry first day of chemo, fatigue, blurry vision and pain in my knees and lower back. I take medication for nausea (Zofran and Stematil). If it gets really bad I can call home care and they give me an injection of Stematil. They I feel very tired I rest for an hour. I am not working roight now. I don;t know what to do about khees and lower back. I am going to talk to my family doctor about that tomorrow. Does anybody also expereince a blurry visiion?

Thanks!

Somnia.

Log in to post a reply

Posts 1 - 4 (4 total)

Log in to post a reply

May 8, 2011 07:11PM Trisha-Anne wrote:

Hi somnia

I did 3 rounds of FEC and then Taxotere.  For me, the FEC was not much fun, but doable.  I'd have the day of treatment (for FEC) off and then work half days for the next 3 days and then days 4 and 5 were my worst.  I was never actually sick on FEC - make sure you take all the anti nausea meds they give you, even if you don't actually feel sick.  It's better to prevent it than try to stop it.  Are you being given Emend?  It's the miracle pill as far as I'm concerned.  The only time on FEC that I actually felt sick was because of the bad diarrhoea I had.

Taxotere was a different ball game.  It didn't make me sick, and I had almost no anti nausea meds with it.  But I felt like I'd been run over by a truck by day 3 of treatment and spent the next 7 days in bed.  Diarrhoea was more savage on Taxotere, and the only time I actually felt sick.

The steroids you have to take before Taxotere can also bring on a steroid crash when you stop - but if that happens, tell your onc - you can stay on them a few extra days at a lower dose, which will help.

Both FEC and Taxoere changes your taste buds - but for me the Taxotere was much, much worse.  FEC made things taste a bit metallic, but Taxotere made everything taste like crap - even water.

Fatigue is bad with both regimes, but I slept a lot and that helps, you have to listen to your body.

Don't let my se's from Taxotere put you off - not everyone has the same se's.  There's a thread on here called "Taxotere is a nightmare" which may help you.

Make sure you tell your onc all your se's - he/she will be able to help you.

And drink lots and lots and lots of water.  It helps flush your system out. 

There doesn't seem to be much on these threads about FEC, but I don't think it's used as much in the States as it is in Australia and England.  It also is a bit gentler on most than the other chemo drugs.  At least it was for me.

I never had any problems with blurry vision on FEC, and my bone pain really only happened with Taxotere.

Gentle hugs to you - how many more FEC treatments do you have?

Trish

xoxo

 

I have made a long journey and been to a strange land and I've seen the dark man very close ... Thomas Wolfe

Dx 9/17/2010, ILC, <1cm, Grade 1, ER+/PR+, HER2-Dx 9/17/2010, IDC, 2cm, Stage IIa, Grade 3, 1/6 nodes, ER+/PR+, HER2+
Log in to post a reply

May 8, 2011 07:54PM somnia wrote:

Trish, thanks for lots of useful info! My onc didn't gove me Emend. Instead I am taking Zofran for thirst 3 days and Stematil when I feel sick. I am in Canada. Probably this is why nausea meds are different. However, I am going to aks him about Emend. I have 1 more FEC treatment and 3 T treatments left. During third FEC cycle my onc going to send me to different tests to see if the treatment is actually working. My test buds didn't change. I still eat same food. Also I don't have a metalic taste in my mouth. Oh... I lost almost all my hair. Wearing scrafs and a wig now. Pain in my knees drives me crazy. But I had it before the tratment. Probably it is not chemo related. 

Log in to post a reply

May 8, 2011 09:13PM Trisha-Anne wrote:

Hi Somnia

I had 3 different sorts of anti nausea meds, Emend was one - and that's a big gun - you only get 3 tablets.  You take one just before chemo starts and then one each morning for the next 2 mornings.  I also had a drip that they put in first before chemo started, but I can't remember what it was - see how quickly you forget things after chemo has finished.  The stematil was for injection if everything else didn't work.  I also had dexamethasone tablets that I took for a few days (again can't remember how many) and I also had another tablet - can't remember the name that I could take if needed.

Sounds like you aren't getting enough anti nausea meds - you need to ask your onc for more.  I thought that it was standard care for FEC to have all the anti nausea meds, no matter what country you are in.  Maybe the Canadian ladies with experience with FEC can help you with this. 

With Taxotere - some oncs give Emend as a standard too - but I didn't have it and really didn't need it.  Emend is very expensive - something like $100 per tablet.  But worth every cent! :-)

Not everyone gets taste changes with FEC - mine was there but not too bad.  I lost all my hair on FEC too - and I lost my eyebrows and eyelashes on Taxotere.  But it's growing back now :-)

Your knee pain might be something else, but it might get a lot worse on Taxotere - and if you have to have a hormone inhibitor like Arimidex, that will probably make it worse too.  

Do you have to do Herceptin too?
Trish

xoxo

I have made a long journey and been to a strange land and I've seen the dark man very close ... Thomas Wolfe

Dx 9/17/2010, ILC, <1cm, Grade 1, ER+/PR+, HER2-Dx 9/17/2010, IDC, 2cm, Stage IIa, Grade 3, 1/6 nodes, ER+/PR+, HER2+
Log in to post a reply

May 9, 2011 05:21PM somnia wrote:

No I don't need Herceptin I am HER2-. My onc told me that first I haqve to go through 6 cycles of FEC-T, then the surgery and then radiology. He told me that I may need also some hormonal and bio treatments. Depending on my recovery. I am ER&PR+.